Daily

Why does niacin give you a flush?

Drinking niacin can cause the capillaries to expand and grow bigger resulting in a ‘flush,. The benefits of having a larger capillary means they can carry more blood at an even faster rate and the result is that your blood can get rid of more toxins throughout your body.

What causes niacin Flushing? A niacin flush is a side effect of taking large doses of niacin (vitamin B3) supplements. The flush happens when the niacin causes the small blood vessels in your skin to dilate so more blood can rush through. Almost everyone who takes large doses of niacin experiences this flush.

What are the side effects of niacin? Commonly reported side effects of niacin include: pruritus, nausea, and flushing. Other side effects include: skin rash, and vomiting.

How much Niacin is too much? In fact, too much can be toxic. Anything over 35 mg. a day can be dangerous for adults. The recommended daily allowance of niacin is 16 mg. for men, 14 mg. for women, 2-12 mg. for children, and 18 mg. for pregnant women.

Which B vitamin may cause flushing? As mentioned, niacin is one of the B complex vitamins that are important in transforming consumed food into energy for the body. However, overconsumption of niacin leads to a flush which is characterized by reddening of the skin. A burning or itching sensation may accompany the flush as well.

What is the niacin flush and is it harmful?

What is the niacin flush and is it harmful? The niacin “flush”. It’s important to note that this niacin flush is not harmful or dangerous. Some people worry about it, but it is actually a sign of improved blood flow. When you get the niacin “flush”, it’s an indication that the niacin is causing small blood vessels in your body to be expanded in size.

What are the side effects of taking niacin? Commonly reported side effects of niacin include: pruritus, nausea, and flushing. Other side effects include: skin rash, and vomiting.

What causes an excess of niacin can cause?

High doses of niacin available via prescription can cause:

  • Severe skin flushing combined with dizziness
  • Rapid heartbeat
  • Itching
  • Nausea and vomiting
  • Abdominal pain
  • Diarrhea
  • Gout
  • Liver damage
  • Diabetes

Why am I Flushing from niacin? Niacin flush is a common reaction to high doses of niacin . It happens when capillaries expand, increasing blood flow to the skin’s surface. Symptoms of niacin flush When niacin flush occurs,…